Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 9, NWS Denver/Boulder, CO

September 4, 201013 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Sep 4, 2010, 3:08 PM MDT for 13 counties in Colorado. It took effect at Sep 5, 2010, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2010, 3:08 PM MDT (21:08 UTC)
In effect from
Sep 5, 2010, 10:00 AM MDT
Expired
Sep 5, 2010, 9:00 PM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3538 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS85 KBOU 042108
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
308 PM MDT SAT SEP 4 2010

...FIRE DANGER INCREASING SUNDAY...

.HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES... AND GUSTY
SOUTHWESTERLY WINDS WILL PRODUCE VERY HIGH TO EXTREME FIRE DANGER
IN AND NEAR THE FRONT RANGE FOOTHILLS ON SUNDAY.

COZ214-042215-
/O.CAN.KBOU.FW.A.0002.100905T1800Z-100906T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
308 PM MDT SAT SEP 4 2010

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 214...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FIRE
WEATHER WATCH. 

VERY WARM...DRY...AND WINDY CONDITIONS ARE EXPECTED ON SUNDAY BUT
FUELS ARE STILL DRYING. WHILE FIRE DANGER WILL BE ELEVATED...A RED
FLAG WARNING IS NOT REQUIRED AT THIS TIME.

$$

COZ215-216-238>241-050915-
/O.UPG.KBOU.FW.A.0002.100905T1800Z-100906T0300Z/
/O.NEW.KBOU.FW.W.0009.100905T1600Z-100906T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
308 PM MDT SAT SEP 4 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215...216...
238...239...240 AND 241...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 215...ESTES PARK...
  GLENDEVEY...LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER 
  LAKES...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 238...FORT 
  COLLINS...HEREFORD...LOVELAND...NUNN...WEST PAWNEE 
  GRASSLANDS...FIRE WEATHER ZONE 239...ARVADA...BOULDER... 
  GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240... 
  AURORA...BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL 
  AIRPORT...HIGHLANDS RANCH...LITTLETON...PARKER...FIRE WEATHER 
  ZONE 241...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FROM
  10 AM MDT TO 9 PM MDT SUNDAY.

* WIND...SOUTHWEST WINDS WILL BE INCREASING TO 15 TO 25 MPH IN
  THE AFTERNOON WITH GUSTS AROUND 35 MPH. 

* HUMIDITY...EXPECTED TO DROP INTO THE 5 TO 10 PERCENT RANGE BY 
  SUNDAY AFTERNOON.

* IMPACTS...THE CRITICAL FIRE WEATHER CONDITIONS AND DRYING FUELS
  WILL MAKE IT POSSIBLE FOR FIRES TO IGNITE EASILY AND SPREAD
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GIMMESTAD
3 follow-up statements
002 
WWUS85 KBOU 050853
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
253 AM MDT SUN SEP 5 2010

...VERY HIGH FIRE DANGER TODAY...

.NEAR RECORD HIGH TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...
AND GUSTY WESTERLY WINDS WILL PRODUCE VERY HIGH TO EXTREME FIRE
DANGER IN AND NEAR THE FRONT RANGE FOOTHILLS TODAY. THE MOST
VOLATILE PERIOD OF FIRE WEATHER CONDITIONS WILL EXIST BETWEEN
11 AM AND 6 PM WHEN WINDS ARE STRONGEST AND HUMIDITIES PLUMMET TO
BETWEEN 5 AND 10 PERCENT.

COZ242-052230-
/O.EXA.KBOU.FW.W.0009.100905T1600Z-100906T0300Z/
NORTHEAST WELD COUNTY-
253 AM MDT SUN SEP 5 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 242...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 242...BRIGGSDALE...EAST 
  PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER... 
  STONEHAM. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR FROM 10 AM
  MDT TO 9 PM MDT TODAY.

* WIND...WEST WINDS WILL BE INCREASING TO 15 TO 25 MPH LATE THIS
  MORNING AND THEN CONTINUE INTO THE EARLY EVENING HOURS. SOME
  GUSTS WILL REACH 35 MPH THIS AFTERNOON.

* HUMIDITY...DROPPING INTO THE 5 TO 10 PERCENT RANGE FOR THE
  AFTERNOON HOURS.

* IMPACTS...THE CRITICAL FIRE WEATHER CONDITIONS AND DRYING 
  FUELS WILL MAKE IT POSSIBLE FOR FIRES TO IGNITE EASILY AND 
  SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ215-216-238>241-052230-
/O.CON.KBOU.FW.W.0009.100905T1600Z-100906T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
253 AM MDT SUN SEP 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 215...216...238...239...240 AND 241...

* AFFECTED AREA...FIRE WEATHER ZONE 215...ESTES PARK...
  GLENDEVEY...LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER 
  LAKES...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 238...FORT 
  COLLINS...HEREFORD...LOVELAND...NUNN...WEST PAWNEE 
  GRASSLANDS...FIRE WEATHER ZONE 239...ARVADA...BOULDER... 
  GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240... 
  AURORA...BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL 
  AIRPORT...HIGHLANDS RANCH...LITTLETON...PARKER...FIRE WEATHER 
  ZONE 241...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR FROM 10 AM
  MDT TO 9 PM MDT TODAY.

* WIND...WEST WINDS WILL BE INCREASING TO 15 TO 25 MPH LATE THIS
  MORNING AND THEN CONTINUE INTO THE EARLY EVENING HOURS. SOME
  GUSTS WILL REACH 35 MPH THIS AFTERNOON.

* HUMIDITY...DROPPING INTO THE 5 TO 10 PERCENT RANGE FOR THE
  AFTERNOON HOURS.

* IMPACTS...THE CRITICAL FIRE WEATHER CONDITIONS AND DRYING 
  FUELS WILL MAKE IT POSSIBLE FOR FIRES TO IGNITE EASILY AND 
  SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

BARJENBRUCH
921 
WWUS85 KBOU 051845
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1245 PM MDT SUN SEP 5 2010

...EXTREME FIRE DANGER THIS AFTERNOON...

.NEAR RECORD HIGH TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...
AND GUSTY WESTERLY WINDS WILL PRODUCE VERY HIGH TO EXTREME FIRE
DANGER IN AND NEAR THE FRONT RANGE FOOTHILLS TODAY. 

COZ215-216-238>242-060300-
/O.CON.KBOU.FW.W.0009.000000T0000Z-100906T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-
1245 PM MDT SUN SEP 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215...
216...238...239...240...241 AND 242...

* AFFECTED AREA...FIRE WEATHER ZONE 215...ESTES PARK...
  GLENDEVEY...LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER
  LAKES...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY...
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 238...FORT
  COLLINS...HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...
  FIRE WEATHER ZONE 239...ARVADA...BOULDER... GOLDEN...LAKEWOOD...
  LONGMONT...FIRE WEATHER ZONE 240... AURORA...BRIGHTON...CITY OF
  DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
  LITTLETON...PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...
  ELBERT...FONDIS...KIOWA... LARKSPUR...FIRE WEATHER ZONE
  242...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE
  BUTTES...RAYMER...STONEHAM.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR UNTIL 9 PM
  MDT TODAY.

* WIND...WEST WINDS AT 15 TO 25 MPH WILL CONTINUE THROUGH THIS
  EVENING. SOME GUSTS WILL REACH 35 MPH THIS AFTERNOON.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE CRITICAL FIRE WEATHER CONDITIONS AND DRYING 
  FUELS WILL MAKE IT POSSIBLE FOR FIRES TO IGNITE EASILY AND 
  SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GIMMESTAD
294 
WWUS85 KBOU 060301
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
901 PM MDT SUN SEP 5 2010

COZ215-216-238>242-060415-
/O.EXP.KBOU.FW.W.0009.000000T0000Z-100906T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-
901 PM MDT SUN SEP 5 2010

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 215...216...238...239...240...241 AND
242...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Sep 4, 3:00 PM MDT, 8 minutes earlier.

Area forecast discussion, Sep 4, 3:00 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT SAT SEP 4 2010

.SHORT TERM...UPPER TROUGH APPROACHES SUNDAY WITH A VERY DRY AIRMASS
OVER OUR AREA. ONLY SLIGHT WARMING ANTICIPATED AND NOW ONLY A LITTLE
MORE WIND AS WELL...BUT IT LOOKS TO BE EVEN DRIER ON SUNDAY DRIVING
AFTERNOON HUMIDITIES INTO THE SINGLE DIGITS. CERTAINLY HOT AND DRY
ENOUGH TO JUSTIFY A RED FLAG WARNING...WINDS MORE MARGINAL BUT WITH
THE EXPECTATION THAT THEY WILL BE A BIT MORE THAN TODAY WE SHOULD
SEE 25 MPH GUSTS IN THE MOUNTAINS AND ON THE ADJACENT PLAINS. WE ARE
UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING AND BEGINNING
IT AT 10 AM SUNDAY AS IT SHOULD GET HOT/DRY/BREEZY FAIRLY EARLY IN
THE DAY...MOS GUIDANCE HAS 90 DEGREES WITH SINGLE DIGIT HUMIDITIES
IN DENVER BY NOON. DROPPED SOUTH PARK AS FUELS ARE REPORTED TO NOT
BE DRY ENOUGH YET...MODERATE FIRE DANGER THERE YESTERDAY WILL BE
INCREASING OF COURSE. FURTHER EAST ON THE PLAINS THE WINDS ARE
EXPECTED TO BE LESS.

NOT TOO MANY CHANGES TO THE FORECAST OTHERWISE...TWEAKED TEMPS DOWN
IN THE MOUNTAIN VALLEYS TONIGHT THOUGH THE RIDGES WILL BE WARM...THE
USUAL WIDE RANGES UNDER DRY/CLEAR CONDITIONS WITH MODERATE WINDS
ALOFT. HIGHS ON SUNDAY WILL BE NEAR THE RECORDS FOR THE DAY AND THE
MONTH...THINK WE WILL BE A COUPLE DEGREES SHY OF THE 97 RECORD IN
DENVER.

.LONG TERM...MODELS HAVE AN UPPER TROUGH PUSHING ACROSS THE FORECAST
AREA SUNDAY NIGHT INTO MONDAY.  STRONG WEST-SOUTHWESTERLY FLOW ALOFT
IS PROGGED AT THE BOTTOM OF THE TROUGH OVER THE FORECAST AREA LATE
SUNDAY NIGHT INTO MONDAY AFTERNOON.  DECREASING ZONAL FLOW ALOFT IS
PROGGED MONDAY NIGHT INTO TUESDAY...WHEN IT BECOMES A BIT
SOUTHWESTERLY LATE IN THE DAY.  THE QG VERTICAL VELOCITY FIELDS HAVE
FAIRLY STRONG UPWARD SYNOPTIC SCALE ENERGY PROGGED SUNDAY NIGHT INTO
MONDAY.  BY MONDAY AFTERNOON STRONG DOWNWARD MOTION IS PROGGED.  BY
TUESDAY...WEAK UPWARD MOTION IS INDICATED.  BOUNDARY LAYER WIND
PROGGS NOW SHOW A COLD FRONT TO MOVE INTO THE FORECAST AREA AROUND
09Z EARLY MONDAY MORNING.  BEHIND THE FRONT...THE FLOW IS NORTH-
NORTHWESTERLY.  BY MONDAY NIGHT...NORMAL DIURNAL WIND PATTERNS ARE
LIKELY.  SOUTH-SOUTHEASTERLIES ARE PROGGED ON TUESDAY.  FOR MOISTURE
...SUNDAY EVENING HAS A BIT IN THE MID LEVELS.  AFTER THAT...THE GFS
HAS THE FORECAST AREA QUITE DRY UNTIL TUESDAY AFTERNOON...WHEN SOME
MID LEVEL MOISTURE MOVES IN.  THE NAM SHOWS MORE MOISTURE IN THE MID
LEVELS THE REST OF THE SUNDAY NIGHT AND MONDAY.  MONDAY NIGHT AND
TUESDAY ARE VERY DRY ON THE NAM.  THE BOUNDARY LAYER DEW POINTS ARE
IN THE 20S F MUCH OF SUNDAY NIGHT.  THEY CLIMB INTO THE 40S F
BRIEFLY MONDAY MORNING BEHIND THE FRONT...THEN THE DRY OUT QUICKLY
INTO THE LOWER 10S F WEST TO THE LOWER 30S F EAST FOR MONDAY
AFTERNOON AND NIGHT.  ON TUESDAY...DEW POINTS ARE IN THE 20S F FOR
MUCH OF THE FORECAST AREA.  PRECIPITABLE WATER PROGGS ARE MAINLY IN
THE 0.15 TO 0.30 INCH RANGE...WITH SOME 0.40S BRIEFLY BEHIND THE
FRONT MONDAY MORNING ONLY.  THERE IS A SMIDGEN OF CAPE IN A FEW
PLACES SUNDAY NIGHT INTO MONDAY EVENING...THEN NONE THROUGH TUESDAY
EVENING.  THE QPF FIELDS HAVE A TINY BIT OF MEASURABLE RAINFALL
SUNDAY NIGHT.  THAT IS ONLY ON THE GFS.  FOR POPS...NONE THROUGH THE
PERIOD.  FOR TEMPERATURES...MONDAY'S HIGHS ARE 9-18 C COLDER THAN
SUNDAY'S.  TUESDAY'S COME UP 3-5 C FROM MONDAY'S.  FOR THE LATER
DAYS...WEDNESDAY THROUGH SATURDAY...MODELS HAVE FAIRLY STRONG
SOUTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA WITH THE UPPER RIDGE
CENTERED OVER THE SOUTHEASTERN UNITED STATES AND AN UPPER TROUGH
NORTHWEST AND NORTH OF COLORADO.   THE UPPER TROUGH NEVER REALLY
PUSHES ACROSS COLORADO...IT STAYS TO THE NORTH.  IT LOOKS PRETTY DRY
AGAIN THROUGH THE PERIOD...WITH THE BEST MOISTURE FOR LATE DAY
WEDNESDAY.  TEMPERATURES STAY A BIT ABOVE SEASONAL NORMALS.

.AVIATION...VFR CONDITIONS EXPECTED THROUGH SUNDAY. WINDS GENERALLY
EXPECTED TO DECRESE THROUGH EARLY EVENING BUT WILL OCCASIONALLY GUST
OUT OF THE NORTHWEST AS HIGH AS 20 KNOTS. DIRECTION WILL TURN TO THE
SOUTHWEST BY LATE EVENING. ON SUNDAY WINDS ARE EXPECTED TO BE
SIMILAR TO TODAY BUT A LITTLE STRONGER...BECOMING NORTHWEST WITH
OCCASIONAL GUSTS IN THE 20 TO 25 KNOT RANGE IN THE AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING 10 AM TO
      9 PM SUNDAY FOR AREAS IN AND NEAR THE FRONT RANGE FOOTHILLS...
      FIRE WEATHER ZONES 215...216...AND 238>241.

&&

GIMMESTAD/RJK
Hazardous weather outlook, Sep 4, 10:38 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1038 AM MDT SAT SEP 04 2010

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1038 AM MDT SAT SEP 04 2010

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR AREAS IN AND
NEAR THE FRONT RANGE FOOTHILLS...PALMER DIVIDE...AND SOUTH PARK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL CONTINUE TO WARM ACROSS THE REGION TODAY AS AN
UPPER LEVEL RIDGE BUILDS OVER THE AREA.  HUMIDITIES WILL BE VERY LOW
THIS AFTERNOON WHICH WILL CREATE HIGH TO VERY HIGH FUEL DANGER OVER
THE FOOTHILLS AND PLAINS. HOWEVER...WINDS WILL NOT BE VERY STRONG.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH FIRE DANGER IS EXPECTED ON SUNDAY ACROSS THE WESTERN PLAINS
...FOOTHILLS AND SOUTH PARK WITH HOT TEMPERATURES...LOW HUMIDITIES
...AND GUSTS WINDS.  ALTHOUGH IT WILL REMAIN DRY...A COLD FRONT WILL
BRING COOLER TEMPERATURES TO THE REGION ON MONDAY.  THE REMAINDER OF
THE WEEK WILL FEATURE TEMPERATURES AT OR SLIGHTLY ABOVE SEASONAL
NORMALS... WITH JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:46 AM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more11 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.